Do I have PFS or is it all in my head?

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? Germany

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google

What is your current age, height, weight? 20 years, 178cm, 65kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride for 3 months

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 0,25mg every day

What condition was being treated with the drug? Hair loss

For how long did you take the drug (weeks/months/years)? 3 months

Date when you started the drug? middle of October 2021

Date when you quit the drug? middle of January 2022

Age when you quit? 20

How did you quit (cold turkey or taper off)? cold turkey

How long into your usage did you notice the onset of side effects? few weeks

What side effects did you experience that have yet to resolve since discontinuation? Libido problems, erectile dysfunction, numb penis

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? nothing

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Hello,
I’m 20 years old and come from Germany. I startet finasteride last October because of hair loss. I was completely fine for 2 months or so but then sexual side effects like libido and erection problems slowly appeared. This January I stopped finasteride and a week later everything was fine again for 2 months.
But last week I realisied I had again lower libido and freaked out because I heard of pfs. In the last days symptoms got a lot worse. Now It’s not possible to reach a erection with porn, manual stimulation and cialis 10mg. My penile area is complete numb like it’s disconnected from the brain. I’m not able to have any sexual thoughts. I’m complete impotent.
My question is: Is is possible that these symptoms come from finasteride? I’m not sure about that because everything was okay for 2 months and my symptoms right now are much heavier than the symptoms I had when I quit finasteride. Or is it possible that this is all in my head? What can I do now?
I would be very happy for some answers.
I’m sorry for my bad english, i come from Germany.

Self-reporting template - ONLY USE FOR FUTURE POSTS TO REPORT ANY TRIALS OF TREATMENTS, NOT YOUR INITIAL MEMBER STORY

  1. Name of the therapy/substance:
    • Dosage:
    • How often you took it:
  2. Status
    • Still using [ ]
    • Stopped with no lasting change to initial symptoms [ ]
    • Stopped with persistent change to symptoms [ ]
  3. Duration of use: Days [ ] Months [ ] Years [ ]
  4. Response when you started:
    • Greatly improved [ ]
    • Slightly improved [ ]
    • Stayed the same [ ]
    • Slightly worsened [ ]
    • Greatly worsened [ ]
  5. Current response (if you’re still using the therapy/substance) OR Response in the time before you stopped the treatment
    • Greatly improved [ ]
    • Slightly improved [ ]
    • Stayed the same [ ]
    • Slightly worsened [ ]
    • Greatly worsened [ ]
  6. Lasting changes to initial symptoms after cessation (if you have stopped for more than 3 weeks)
    • Greatly improved [ ]
    • Slightly improved [ ]
    • Stayed the same [ ]
    • Slightly worsened [ ]
    • Greatly worsened [ ]

I have been daily on this forum for a year now.

From time to time young guys appear here panicking of gotten PFS and after some months symptoms go away and they disappear here without developing PFS. They only need more time for the side effects to go away.

Hope so for you too. You only have sexual sides, no Brainfog and the other typical PFS symptomes.

But that it is all in your head is a typical tressless subreddit phrase to miscredit all guys with finasteride side effects.

4 Likes

Hey @Siki,

It saddens me to hear you have been going through this experience. It is not uncommon for people to experience a period of improvement before they develop adverse effects again after they have already quit the drug.
These symptoms are not psychosomatic, don’t let anyone tell you that (including medical professionals). The symptoms and their potential to persist are a consequence of exposure to potent anti-androgens, but there is currently a lack of awareness and scientific understanding of what exactly is happening, although recent studies have been providing clues.

Like @Exsexgod already said, it is possible you might still recover or see improvements in the coming months given the timeframe of when you quit the drug, so for now let’s still be hopeful that will happen. We generally see people have improvements anywhere between 3 - 18 months

However, that is not the truth for everybody and this community is here for those people, so my advice would be to give it some more time and take good care of yourself. If problems persist, this community welcomes you and will be here to support.

Sadly, I can’t offer you a first-line treatment or anything to alleviate the symptoms in a safe way. We’re still in the process of getting more research financed and done to figure out why this happens to a subset of patients and what exactly is going on.

4 Likes

I guess I’m not among these young people, :weary:but there are some people who are just side effects for a while. :slightly_smiling_face:

1 Like

Thank you all for your answers. What I don’t understand that I hadn’t a crash. The symptoms got only worse day by day. And I lost all my connection between genitals and brain. I can watch porn, stimulate with my hand, took cialis and nothing happens. It’s so awful.

1 Like

Not everyone get a crash although it seems common.

I got all my sides while still using fin, then it got little better when I quit it but never went back to anything close to normal.

I’m not going to tell you if you have PFS or not because it’s an impossible task. But it’s not normal to get genital numbness from anything but blunt trauma to the perenium. From depression, nocebo etc it’s very rare, if even possible to lose sensitivity (but it might be hard to induce erection due to stress response).

During or after use of SSRI or finasteride it’s a very common complaint though.

1 Like

Hi Siki

Bin auch aus Deutschland hab das Zeugs 14 Jahre genommen und gecrasht
12 Jahre abgesetzt und immer noch kaputt…

Gruß Franz

hey Foxi,
dich kenn ich schon aus dem Alopezie Forum. Geht es dir immer noch nicht besser?

Short Update:
Today I was able to get an erection with porn, manual stimulation and cialis. Far away from pre Fin but I can feel my genitals again. I hope it get better day by day.

Nein eher schlimmer , ich weis mir keinen Rat mehr…

Tut mir leid für dich das zu hören. Bei mir habe ich noch Hoffnung, dass alles wieder besser wird. Habe Finasterid ja “nur” 3 Monate genommen.

Hallo Siki! Da Du nicht mehr postest, gehe ich davon aus, daß deine Symptome besser geworden sind. Daß Du zu den Glücklichen gehörst, deren Finasterid Nebenwirkungen nur temporär waren. Und der NIE NIE wieder diesen pervesen Dreck anrührt, auch kein Minoxidil, Saw Palmetto NICHTS und sich lieber den Schädel rasiert.

1 Like